MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281412
Medical Device Problem Codes Obstruction of Flow (2423); Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Code Reduced Blood Flow (4598)
Date of Event 03/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the patient underwent endovascular procedure using a gore® excluder® aaa endoprosthesis to treat an abdominal aortic aneurysm.On (b)(6) 2024, the follow up scan showed that the device migrated distally and appeared to be flow limiting due to angle ¿ dynamically opening and closing.Reportedly, the aortic neck was angulated, and the physician believed that this angulation contributed to the event.On (b)(6) 2024, the patient has subsequently had a conformable cuff implanted which has resolved the issue.
 
Additional Manufacturer Narrative
Code: c21:- a review of the manufacturing record for the device is going to be conducted.Evaluation is in process.The device remains implanted and is not available for investigation.Further information will be provided.Additional information was requested.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6), 2024, the patient underwent endovascular procedure using a gore® excluder® aaa endoprosthesis to treat an abdominal aortic aneurysm.On (b)(6), 2024, the follow up scan showed that the device migrated 2cm distally to the fulcrum point on the inner curve and appeared to be flow limiting due to angle ¿ dynamically opening and closing.Reportedly, the aortic neck was angulated (unknown), and the physician believed that this angulation may contributed to the event.The physician couldn¿t understand the reason for movement ¿ the device was not undersized and angle appears adequate.Reportedly, no vessels were covered or occluded.On (b)(6) 2024, the patient has subsequently had a conformable cuff implanted which has resolved the issue.The patient tolerated the procedure and is doing well.
 
Additional Manufacturer Narrative
B5: event description was updated.H.6.Code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.Images were sent to gore for analysis.Evaluation is in process.Further information will be provided.
 
Additional Manufacturer Narrative
B6: imaging evaluation was added.Images were sent to gore and evaluated.C19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device remains implanted and is not available for analysis.According to the physician, the aortic neck was angulated (unknown), and this angulation may contributed to the event.According to the imaging evaluation, the abdominal aorta appears to be tortuous.Imaging cannot confirm migration, however, this finding does support the information provided.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to component migration.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.Key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck at the arterial implantation sites, specifically the proximal aortic neck.The gore® excluder® aaa endoprosthesis is intended to exclude the aneurysm from the blood circulation in patients diagnosed with infrarenal abdominal aortic aneurysm (aaa) disease and who have appropriate anatomy: proximal aortic neck angulation = 60°.Morphology (tortuosity) should be compatible with vascular access techniques.Angiographic images are recommended pre-treatment to evaluate the length and tortuosity of abdominal aorta.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19131212
Report Number3007284313-2024-03177
Device Sequence Number15176253
Product Code MIH
UDI-Device Identifier00733132622528
UDI-Public00733132622528
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2026
Device Catalogue NumberRLT281412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer04/22/2024
05/03/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date04/26/2024
05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age70 YR
Patient SexMale